Hail, Monroe
- When
- March 12, 9:30 PM CST
- Where
- Monroe County, 3 mi W of Madison
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.467, -92.267
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 12, 5:30 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CST SUN MAR 12 2006
.DISCUSSION...
THE 12Z SHORT-TERM MDLS (TIL WED)...ARE ALL IN GENERAL AGREEMENT
WITH MASS FIELDS AND FEATURES THRU 84HRS. /GRAND FINALE/ OF OUR
ACTIVE WX PTRN TO OCCUR TNGT AS MAIN SHRTWV EJECTS OUT OF THE
ROCKIES...BUT THIS IS ALSO SIGNALING A PTRN SHIFT FOR THE MID MS
VLY AS LONGWAVE H500 TROF SHIFTS FM THE WRN CONUS TO THE ERN CONUS
AND LONGWAVE RDG AMPLIFIES IN THE WRN CONUS. THIS PTRN SHIFT EXPCD
TO BE COMPLETE BY MID WEEK...AND WL FORETELL A MUCH QUIETER...
COOLER PTRN. AT THE SFC...STG MIGRATORY LO PRES OVR KS WL MOV NEWD
INTO THE GRTLKS RGN BY MONDAY WITH HI PRES BLD IN BY TUES.
FOR TNGT...WRMFNT EXPCD TO BE IN THE NRN FA AT THE START OF THIS
PD...AND SHUD COMPLETE ITS PUSH THRU THE NRN FA DURG ERY
EVNG...SETTING MANY AREAS UP FOR THEIR MAX TEMPS OF THE DAY. LRG
SUPERCELLS OVR WRN MO ATTM WL ENTER INTO A VERY FAVORABLE
ENVIRONMENT FOR TORNADOES AS THEY PUSH FURTHER N...AND THIS WL BE
MAIN FCST THREAT ERY ON. WITH SGFNT MOISTURE CONVERGENCE AND
INSTABILITY STILL BHND THESE SUPERCELLS HOWEVER...NOT OUT OF THE
WOODS YET...AND EXPC ADDITIONAL DVLPMT TO OCCUR ALG DRY LN BY LATE
THIS AFTN AS WELL AS MORE ISOLD CONVECTION IN OTR PARTS OF THE FA.
WITH FA IN THE WRM SECTOR TNGT AND ESPECIALLY AFT DRY LN PUSHES
THRU AND SHIFTS SFC WNDS TO SWLY...RATHER DP MIXING EXPCD
AREAWIDE AND WL PREVENT TEMPS FM FALLING OFF MUCH. ONLY EXCPTN WL
BE IN THE NWRN THIRD OF THE FA WHERE STG LO LVL CAA WL HV ALREADY
MOVD IN WITH THE CDFNT. PREFERRED MAV/MET MOS BLEND ON TEMPS.
FOR MONDAY...MUCH QUIETER DAY ON TAP WITH DRY SLOT OF SYS
DOMINATING THINGS FIRST...AND THEN WRAPAROUND CLDS IN THE LATE
MRNG AND AFTN. DP MIXING TO CONT...AND WL PROMOTE WINDY CONDS. STG
LO LVL CAA DURG MRNG/ERY AFTN AND RPDLY FALLING H850 TEMPS WL
FORCE MOST LOCNS TO RECORD THEIR MAX TEMPS DURG THE MRNG WITH
STEADY OR SLOLY FALLING TEMPS IN THE AFTN. PSBL /PARTING SHOT/ OF
SPKLS DURG MID-LATE MRNG IN THE NRN FA.
TES
NAM/GFS HAVE THE SAME IDEA GOING INTO MIDWEEK AS THE SFC HIGH
SINKS SEWD INTO AR BY TUESDAY EVENING. LOTS OF SUBSIDENCE SETS IN
BEHIND THIS WEEKENDS TROUGH...SO KEPT DRY WEATHER GOING INTO
WEDNESDAY. THERE IS SOME DISAGREEMENT WITH TIMING OF SYSTEM WITHIN
THE MEDIUM RANGE MODELS ON SYSTEM THAT WILL AFFECT THE AREA
WEDNESDAY AND WEDNESDAY NIGHT...SO CONFIDENCE WITH LATE WEEK INTO
NEXT WEEKEND REMAINS LOW. LOOKS LIKE THERE WILL BE ENOUGH MOISTURE
AND LIFT TO INTRODUCE CHC OF RAIN AT THIS TIME...WITH SOME
POTENTIAL FOR MIXED PRECIPITATION IN THE NORTHERN CWA.
TEMPERATURES TUESDAY INTO NEXT WEEKEND WILL BE AT OR BELOW NORMAL.
BRITT
&&
.AVIATION...
FOR THE 00Z TAFS...A LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST
KANSAS NEAR MHK WITH A WARMFRONT EXTENDING EASTWARD JUST NORTH OF
MCI TO NEAR STL. SEVERE THUNDERSTORMS WERE OCCURRING OVER CENTRAL
MISSOURI WITH SEVERAL REPORTS OF LARGE HAIL RECEIVED PAST 10
MINUTES. STORMS WERE MOVING TO THE NORTHEAST AROUND 50 KTS. SEVERE
STORMS ARE EXPECTED TO AFFECT UIN AREA NEXT HOUR OR SO.
THUNDERSTORMS ARE EXPECTED TO MOVE/DEVELOP INTO STL AREA BY MID
EVENING.
TPS
&&
.HYDROLOGY...
WL ALLOW FFA TO CONT THRU LATE TNGT. SETUP FOR TSRA IS NOT YOUR
/CLASSIC/ SETUP...AS CONVECTION SHUD BE FAIRLY SHORT-LIVED OVR
THIS AREA WHEN COMPARED WITH LAST NGT...BUT GIVEN THE COPIOUS
AMNTS OF RAFL RECEIVED IN THE WATCH AREA THE PAST FEW DAYS...IT
WON/T TAKE MUCH TO REINITIATE FLOODING IN THESE AREAS...ESPECIALLY
AT LOW WATER CROSSINGS AND MORE VULNERABLE AREAS IN THE ERN
OZARKS.
TWO PRINCIPLE AREAS TO WATCH...A STRIPE OF 2-4 OF RAFL RECEIVED
YESTERDAY AND LAST NGT FM SRN CRAWFORD COUNTY TO NRN RANDOLPH IL
AND SRN WASHINGTON COUNTY IL.
AND ANOTHER STRIPE OF HVY RAFL RECEIVED OF 1-2 FM CNTRL REYNOLDS
COUNTY TO NRN MADISON COUNTY MO.
TES
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 54 59 31 49 / 80 10 10 10
QUINCY 43 49 27 45 / 80 20 10 10
COLUMBIA 45 51 28 51 / 70 10 10 10
JEFFERSON CITY 47 53 29 52 / 70 10 10 10
SALEM 60 64 32 48 / 80 30 10 10
FARMINGTON 59 63 32 51 / 80 20 10 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CRAWFORD-IRON-
JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CST SUN MAR 12 2006 ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099- 131200- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON- MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST. CLAIR IL- ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON-WASHINGTON IL- 331 PM CST SUN MAR 12 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING... ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL BEGIN AS ISOLATED INITIALLY...WITH COVERAGE EXPECTED TO INCREASE THIS EVENING. STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE THRESHOLDS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH TONIGHT AS ANTECEDENT MOISTURE CONDITIONS ARE FAVORABLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS AWAY. WEST WINDS WILL GUST AS HIGH AS 30 TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY SITUATIONS. ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052- 059>064-131200- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-FRANKLIN- GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY- WARREN- 331 PM CST SUN MAR 12 2006 ...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING... ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL INITIALLY BE WIDELY SCATTERED...WITH COVERAGE EXPECTED TO INCREASE THIS EVENING. STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE THRESHOLDS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG- TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS AWAY. WEST WINDS WILL GUST AS HIGH AS 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY SITUATIONS. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 2 W BARROW 39.51N 90.44W
03/12/2006 GREENE IL LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND ON HIGHWAY 106.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG NEW HARTFORD 39.20N 91.28W
03/12/2006 PIKE MO CO-OP OBSERVER
TREES AND POWER POLLS SNAPPED.
&&
TILLYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 818 PM CST SUN MAR 12 2006 MOZ018-019-026-027-034>036-041-042-047>051-130400- AUDRAIN-BOONE-CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-MONROE- MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY- 818 PM CST SUN MAR 12 2006 ...ADDITIONAL TORNADIC THUNDERSTORMS MOVING INTO CENTRAL MISSOURI... ANOTHER ROUND OF TORNADIC THUNDERSTORMS HAVE DEVELOPED OVER WESTERN MISSOURI AND ARE RAPIDLY MOVING TO THE NORTHEAST THIS EVENING. ONE OF THESE STORMS WILL AFFECT NORTHERN BOONE...WESTERN AUDRAIN AND MONROE COUNTIES BY 9 PM. ANOTHER STORM FURTHER TO THE SOUTHWEST WILL AFFECT THE SAME AREA BY 10 PM. THIS IS A PARTICULARLY DANGEROUS SITUATION AS THESE STORMS HAVE A HISTORY OF PRODUCING LARGE TORNADOES...HAIL TO BASEBALL SIZE AND WIND GUSTS IN EXCESS OF 70 MPH. ACT NOW TO PREPARE FOR DANGEROUS WEATHER AND TAKE COVER AS WARNINGS ARE ISSUED. BRITT/BYRD
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
853 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL ROCHEPORT 38.98N 92.56W
03/12/2006 M1.00 INCH BOONE MO TRAINED SPOTTER
0500 PM HAIL MIDWAY 38.98N 92.45W
03/12/2006 E1.75 INCH BOONE MO PUBLIC
0505 PM HAIL COLUMBIA 38.95N 92.33W
03/12/2006 E1.00 INCH BOONE MO TRAINED SPOTTER
0510 PM HAIL COLUMBIA 38.95N 92.33W
03/12/2006 M1.75 INCH BOONE MO TRAINED SPOTTER
0510 PM TSTM WND GST COLUMBIA 38.95N 92.33W
03/12/2006 E60 MPH BOONE MO TRAINED SPOTTER
0515 PM HAIL COLUMBIA 38.95N 92.33W
03/12/2006 M3.00 INCH BOONE MO TRAINED SPOTTER
FROM A STORM SPOTTER
0515 PM HAIL 4 W COLUMBIA 38.95N 92.40W
03/12/2006 M1.50 INCH BOONE MO TRAINED SPOTTER
DAMAGED SIDING ON HOUSE.
0515 PM HAIL COLUMBIA 38.95N 92.33W
03/12/2006 M1.75 INCH BOONE MO AMATEUR RADIO
0520 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
03/12/2006 BOONE MO EMERGENCY MNGR
NUMEROUS HOMES DAMAGED IN NORTH CENTRAL PORTIONS OF THE
CITY. AT I-70 AND HIGHWAY 740...TRAFFIC LIGHTS ARE GONE.
TIME IS ESTIMATED.
0520 PM HAIL COLUMBIA 38.95N 92.33W
03/12/2006 M1.50 INCH BOONE MO TRAINED SPOTTER
ON NORTH SIDE OF CITY.
0520 PM FUNNEL CLOUD COLUMBIA 38.95N 92.33W
03/12/2006 BOONE MO TRAINED SPOTTER
POSSIBLE TOUCHDOWN. NO DAMAGE REPORTED AT THIS TIME.
0525 PM HAIL 14 SW MEXICO 39.02N 92.06W
03/12/2006 M0.75 INCH CALLAWAY MO TRAINED SPOTTER
0530 PM TORNADO 5 NE MEXICO 39.22N 91.80W
03/12/2006 AUDRAIN MO LAW ENFORCEMENT
LARGE TREES UPROOTED.
0530 PM HAIL 1 W HATTON 39.02N 92.04W
03/12/2006 M1.75 INCH CALLAWAY MO TRAINED SPOTTER
ESTIMATED 60 MPH WINDS.
0530 PM TSTM WND GST 6 W AUXVASSE 39.02N 92.01W
03/12/2006 E60 MPH CALLAWAY MO TRAINED SPOTTER
0530 PM HAIL 6 W AUXVASSE 39.02N 92.01W
03/12/2006 M1.75 INCH CALLAWAY MO TRAINED SPOTTER
0530 PM TORNADO 6 NNW MEXICO 39.25N 91.91W
03/12/2006 AUDRAIN MO TRAINED SPOTTER
TORNADO ON THE GROUND AT HIGHWAYS 15 AND T.
0540 PM HAIL SANTA FE 39.37N 91.83W
03/12/2006 M0.75 INCH MONROE MO TRAINED SPOTTER
0549 PM HAIL MEXICO 39.17N 91.87W
03/12/2006 M0.75 INCH AUDRAIN MO TRAINED SPOTTER
0600 PM HAIL RUSH HILL 39.21N 91.73W
03/12/2006 E1.00 INCH AUDRAIN MO TRAINED SPOTTER
HAIL COVERS THE GROUND.
0605 PM HAIL 2 SW NEW LONDON 39.56N 91.43W
03/12/2006 E0.75 INCH RALLS MO TRAINED SPOTTER
0610 PM TORNADO WELLSVILLE 39.07N 91.57W
03/12/2006 MONTGOMERY MO TRAINED SPOTTER
LOOKING TO THE NORTH...POSSIBLE BRIEF TOUCHDOWNS. NO
DAMAGE REPORTED.
0625 PM TSTM WND DMG NEW HARTFORD 39.20N 91.28W
03/12/2006 PIKE MO CO-OP OBSERVER
TREES AND POWER POLLS SNAPPED.
0630 PM HAIL BOWLING GREEN 39.34N 91.20W
03/12/2006 E0.75 INCH PIKE MO TRAINED SPOTTER
0632 PM HAIL BOWLING GREEN 39.34N 91.20W
03/12/2006 M0.75 INCH PIKE MO CO-OP OBSERVER
0645 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
03/12/2006 E0.75 INCH PIKE MO TRAINED SPOTTER
NEAR CLARKSVILLE.
0705 PM TSTM WND DMG 1 W BELLEVIEW 39.35N 90.80W
03/12/2006 CALHOUN IL LAW ENFORCEMENT
ALONG HIGHWAY 96...TREES DOWN AROUND THE AREA.
0725 PM TORNADO 2 W BARROW 39.51N 90.44W
03/12/2006 GREENE IL LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND ON HIGHWAY 106.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO HILLVIEW 39.45N 90.54W
03/12/2006 GREENE IL LAW ENFORCEMENT
SEVERAL BUILDINGS DAMAGED...TREES AND POWER LINES DOWN.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO ASHLEY 39.25N 91.22W
03/12/2006 PIKE MO TRAINED SPOTTER
ALONG HIGHWAY 161...GRAIN SILOS DAMAGED...MACHINE SHED
DAMAGED...TREES AND POWER LINES DOWN.
&&
TILLYThe St Louis radar (KLSX), 161 km away, was scanning. The volume nearest the first event began at 03:27 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495215, 5495216, 5495217.